JOURNAL BROWSE
Search
Advanced SearchSearch Tips
THE SECOND DERIVATIVE OF THE ENERGY FUNCTIONAL
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Honam Mathematical Journal
  • Volume 34, Issue 2,  2012, pp.191-198
  • Publisher : The Honam Mathematical Society
  • DOI : 10.5831/HMJ.2012.34.2.191
 Title & Authors
THE SECOND DERIVATIVE OF THE ENERGY FUNCTIONAL
Kim, Hwa-Jeong;
  PDF(new window)
 Abstract
Minimal surfaces with given boundaries are the solutions of Plateau`s problem. In studying the calculus of variations for the minimal surfaces, the functional , corresponding to the energy of surfaces, is introduced in [Ki09]. In this paper we derive a formula for the second derivative of , which is necessary for further theories of the calculus of variations.
 Keywords
Minimal surfaces;Plateau`s problem;
 Language
English
 Cited by
1.
A NOTE ON THE JACOBI FIELDS ON MANIFOLDS, Honam Mathematical Journal, 2016, 38, 2, 385  crossref(new windwow)
 References
1.
Adams, R.A.:, Sobolev Spaces Academic Press, New York - San Francisco - London, 1975.

2.
Gromov, M.L., Rohlin, V.A.:, Imbeddings and immersion in Riemannian geometry, Russ. Math. Surveys 25 (1970), 1-57.

3.
Heinz, E., Hildebrandt, S.:, Some Remarks on Minimal Surfaces in Riemannian Manifolds, Communications on Pure and Applied mathematics, vol.XXIII (1970), 371-377.

4.
Hildebrandt, S., Kaul, H., Widman, K.O.:, An existence theorem for harmonic mappings of Riemannian manifolds, Acta Math.138 (1977), 1-16. crossref(new window)

5.
Hohrein, J.:, Existence of unstable minimal surfaces of higher genus in manifolds of nonpositive curvature Dissertation, 1994.

6.
Kim, H. :, Unstable minimal surfaces of annulus type in manifolds, Dissertation 2004

7.
Kim, H. :, A variational approach to the regularity of the minimal surfaces of annulus type in Riemannian manifolds, Differ. Geom. Appl. 25 (2007) 466-484. crossref(new window)

8.
Kim, H. :, Unstable minimal surfaces of annulus type in manifolds, Adv. Geom. (2009), Issue 3, 401 - 436.

9.
Kim, H. :, The second derivative of the harmonic extension operator in a Riemannian manifold., Preprint (2012).

10.
Struwe, M.:, Plateau's Problem and the calculus of variations, Princeton U.P. 1998.

11.
Struwe, M.:, A critical point theory for minmal surfaces spanning a wire in $\mathbb{R}^{k}$, J.reine angew. Math. 349 (1984) 1-23.

12.
Struwe, M.:, A Morse Teory for annulus type minimal surfaces, J. Reine u. Angew. Math. 368 (1986), 1-27.